Journal article
Error estimates for approximate approximations with Gaussian kernels on compact intervals



Publication Details
Authors:
Müller, F.; Varnhorn, W.
Publication year:
2007
Journal:
Journal of Approximation Theory
Pages range:
171-181
Volume number:
145
Start page:
171
End page:
181
ISSN:
0021-9045

Abstract
The aim of this paper is the investigation of the error which results from the method of approximate approximations applied to functions defined on compact intervals, only. This method, which is based on an approximate partition of unity, was introduced by Maz'ya in 1991 and has mainly been used for functions defined on the whole space up to now. For the treatment of differential equations and boundary integral equations, however, an efficient approximation procedure on compact intervals is needed.
In the present paper we apply the method of approximate approximations to functions which are defined on compact intervals. In contrast to the whole space case here a truncation error has to be controlled in addition. For the resulting total error pointwise estimates and L-1-estimates are given, where all the constants are determined explicitly. (C) 2006 Elsevier Inc. All rights reserved.

Last updated on 2019-01-11 at 16:05